MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PROPONENT EL DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION PROPONENT EL DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number L221
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further information be provided.
 
Event or Problem Description
It was reported that this pacemaker estimated longevity decreased from nine years to four years within thirteen months.A request was made to have data from this device analyzed.Data analysis showed the battery appeared to be depleting more quickly than expected.Device replacement was recommended.Additional information received indicates that the physician has elected to monitor the patient more frequently until elective replacement time (ert) nears.
 
Event or Problem Description
It was reported that this pacemaker estimated longevity decreased from nine years to four years within thirteen months.A request was made to have data from this device analyzed.Data analysis showed the battery appeared to be depleting more quickly than expected.Device replacement was recommended.Additional information received indicates that the physician has elected to monitor the patient more frequently until elective replacement time (ert) nears.New information received indicates that this device was explanted.The explanted device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
At this time, the product has not been returned.If the product is returned, analysis will be performed and this report would be updated at that time.Patient code 3191 was used to capture the surgical intervention.
 
Event or Problem Description
It was reported that this pacemaker estimated longevity decreased from nine years to four years within thirteen months.A request was made to have data from this device analyzed.Data analysis showed the battery appeared to be depleting more quickly than expected.Device replacement was recommended.Additional information received indicates that the physician has elected to monitor the patient more frequently until elective replacement time (ert) nears.New information received indicates that this device was explanted.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.A high current drain was detected.Detailed analysis confirmed the identified high current drain was a result of compromised capacitors.This resulted in the observed premature battery depletion.It was determined that the capacitors were compromised due to the presence of excess hydrogen in the device case.Boston scientific has issued an advisory communication regarding a subset of pacemakers in the accolade product family that has an elevated potential of exhibiting this behavior.This device is not part of the hydrogen induced premature depletion advisory population.Patient code 3191 was used to capture the surgical intervention.

Brand Name
PROPONENT EL DR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9946961
Report Number2124215-2020-06167
Device Sequence Number19741903
Product Code LWP
UDI-Device Identifier00802526559112
UDI-Public00802526559112
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/29/2017
Device Model NumberL221
Device Catalogue NumberL221
Device Lot Number703483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer05/22/2020
08/07/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date07/10/2020
09/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age84 YR